Missouri, 2005Hail and Damaging Winds in Missouri, August 26, 2005
August 26, 2005 · NWS PAH · 7 events in 6 counties and zones
5 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 26, 1:00 AM CST, 11 hours 35 minutes earlier.
Area forecast discussion, Aug 26, 1:00 AM CST, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT FRI AUG 26 2005
.DISCUSSION...
04Z SURFACE ANALYSIS SHOWS WARM FRONT TO OUR SOUTH AND WEST...WITH
MESO TROF OVER PAH FA...IN ASSOCIATION W/ MCV INITIATED CONVECTION
OCCURRING OVER NRN/NERN PTNS FA. MODELS HAVE SOME DIFFICULTY PICKING
UP VORT BUT DO DECENT JOB MODELING CONVECTIVE AREA...ALTHOUGH PMDHMD
POINTS OUT GFS FEEDBACK. BASIC MODEL LINE IS FOR TSMS TO MOVE EAST
AND EXPAND SOUTHWARD TOO. THIS WILL GIVE HIGHEST POPS NE-SE EARLY
TODAY...THEN AS ATMOS JUICES UP...SCT PM STORMS POSSIBLE AGAIN. WILL
NOT HAVE MUCH OF A TAPER OF POPS...HIGH CHANCE TO LOW LIKELY
FA-WIDE...WITH THE SAME GOING FOR TONIGHT.
ON SATURDAY...THE MODELS ALL DRAG A COLD FRONT THRU THE FA. THE ETA
IS SLOWER AND LINGERS PCPN LONGER...WHILE THE GFS IS MORE AGGRESSIVE
IN THE PUSH OF THE FRONT AND ASSOCIATED CONVECTION THRU THE FA. WE
OPTED FOR A MIDDLE GROUND APPROACH IF NOT LEANING ON THE ETA...GIVEN
THE DIFFICULTY THE LAST SUCH FRONT HAD MAKING IT THRU THE FA. PLUS
WE WL BE HAVING BY THEN KATRINA REMNANTS TO DEAL WITH...WHICH MAY
EFFECTIVELY SLOW DOWN EWARD PROGRESS OF SAID FRONT. MOS POPS ARE ALL
HIGH FOR SAT WITH THE FRONT IN PLAY...THEN WE WE END THE POPS SLOWLY
SAT NIGHT...AS WE GET BEHIND THE FRONT BY SUNDAY.
WE DECIDED TO KEEP THE FORECAST DRY SUNDAY-THURSDAY...ALTHOUGH ONE
COULD ARGUE FOR A SLIGHT CHANCE ON ANY NUMBER OF TIME PERIODS.
CAUTIOUSLY BUYING THE GFS SUGGESTS A MAINLY DRY MEDIUM TO LONG RANGE
FORECAST...W/KATRINA STAYING EAST AND MINOR RIDGING/DRIER AIR IN
PLACE OVER THE LOWER OH VALLEY THRU THE TIME PERIOD.
WE FAVOR WARMER MOS UNTIL FROPA...AFTER WHICH WE BLEND INTO THE LONG
RANGE GUIDANCE...ALTHOUGH WE DONT QUITE BUY (JUST YET) THE FULL
EXTENT OF THE DRIER/COOLER AIR THE GFS WANTS TO SINK INTO THE AREA.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Aug 26, 2:53 AM CST, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
353 AM CDT FRI AUG 26 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-270900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
353 AM EST FRI AUG 26 2005 /353 AM CDT FRI AUG 26 2005/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY...AND
SOUTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT. THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE DAMAGING
WINDS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE FORECAST SATURDAY AND SATURDAY NIGHT AS A COLD
FRONT MOVES THROUGH THE QUAD STATE. WHILE NO SEVERE WEATHER IS
FORECAST...THAT WOULD BE THE BEST CHANCE TIME PERIOD FOR ANY
HAZARDOUS WEATHER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY.
In the hours before
Special weather statement, Aug 26, 10:11 AM CST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1111 AM CDT FRI AUG 26 2005
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261815-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
1111 AM EST FRI AUG 26 2005 /1111 AM CDT FRI AUG 26 2005/
...SEVERE THUNDERSTORM WATCH #747 IN EFFECT UNTIL 6 PM CDT...
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR THE FOLLOWING COUNTIES...
IN MISSOURI...
CARTER...RIPLEY...WAYNE...STODDARD...PERRY...BOLLINGER...CAPE
GIRARDEAU...BUTLER...SCOTT...NEW MADRID...AND MISSISSIPPI
IN ILLINOIS...
PERRY...JEFFERSON...WAYNE...EDWARDS...WABASH...FRANKLIN...HAMILTON
...WHITE...JACKSON...WILLIAMSON...SALINE...GALLATIN...UNION...
JOHNSON...POPE...HARDIN...ALEXANDER...PULASKI...AND MASSAC
IN WESTERN KENTUCKY...
BALLARD...CARLISLE...HICKMAN...FULTON...MCCRACKEN...GRAVES...
LIVINGSTON...MARSHALL...CALLOWAY...CRITTENDEN...LYON...CALDWELL
...TRIGG...UNION...HENDERSON...DAVIESS...WEBSTER...MCLEAN...
HOPKINS...MUHLENBERG...CHRISTIAN...AND TODD
IN SOUTHWEST INDIANA...
GIBSON...PIKE...POSEY...VANDENBURGH...WARRICK...AND SPENCER
THUNDERSTORMS ARE EXPECTED TO DEVEOP ACROSS THE HEARTLAND LATE THIS
MORNING INTO THIS AFTERNOON...SOME OF WHICH COULD BECOME SEVERE. THE
BIGGEST THREAT WITH ANY STORM THAT BECOMES SEVERE WILL BE DAMAGING
WINDS AS WELL AS THE POSSIBILITY OF LARGE HAIL. LOCALLY HEAVY RAINFALL
AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS.
JAP
Local storm report, Aug 26, 11:18 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1218 PM CDT FRI AUG 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG COBB 37.02N 87.76W
08/26/2005 CALDWELL KY CO-OP OBSERVER
SEVERAL TREES DOWN IN THE CITY
&&
DLLThunderstorm Wind, Perry
- When
- August 26, 12:35 PM CST
- Where
- Perry County, Perryville Muni Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 37.867, -89.867
A wind gust to 62 MPH was measured at the Perryville Municipal Airport.
Hail, Bollinger
- When
- August 26, 2:05 PM CST
- Where
- Bollinger County, 2 mi S of Zalma
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.117, -90.083
Thunderstorm Wind, Scott
- When
- August 26, 2:36 PM CST
- Where
- Scott County, Vanduser
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.000, -89.683
Hail, Butler
- When
- August 26, 2:40 PM CST
- Where
- Butler County, Poplar Bluff
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.750, -90.400
Thunderstorm Wind, Scott
- When
- August 26, 3:00 PM CST
- Where
- Scott County, Benton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.100, -89.567
Large trees were down near Benton and Sikeston.
Thunderstorm Wind, Stoddard
- When
- August 26, 3:30 PM CST
- Where
- Stoddard County, 2 mi W of Bloomfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.900, -89.950
Just west of Bloomfield, large trees were blown across homes and roadways. In Advance, an 80-year-old pecan tree blew down, landing on a new motor home. The motor home was extensively damaged.
Thunderstorm Wind, Mississippi
- When
- August 26, 3:40 PM CST
- Where
- Mississippi County, Charleston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.917, -89.333
Windows were broken at a downtown business, and shingles were blown off another structure. A church and several homes sustained roof and window damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, August 26, 2005$5.0 million · F2 · 1 event
- Hurricane in Florida, August 26 to 27, 2005$6.9 million · 3 events
- Flash Flood in Indiana, August 26, 2005$500,000 · 1 event
- Flash Flooding and Heavy Rain in Kentucky, August 26, 2005$350,000 · 3 events
- Flood in Kansas, August 26 to 29, 2005$200,000 · 1 event
- Flash Flooding in Kansas, August 26, 2005$140,000 · 2 events
- Damaging Winds in Kentucky, August 26, 2005$85,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Texas, August 26 to 27, 2005$48,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Oklahoma, August 26, 2005$30,000 · 70 kt wind · 6 events
- Damaging Wind in Missouri, August 26, 2005$20,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, August 26, 2005$15,000 · 60 kt wind · 5 events
- Damaging Winds in Illinois, August 26, 2005$15,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469274, 5469275, 5469317, 5469314, 5469315, 5469316, 5469318.